Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 59, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 13, 2006, 8:05 PM HST for Kauai County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2006, 8:05 PM HST (06:05 UTC)
- Expired
- Mar 13, 2006, 11:00 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Kauai County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 6.1 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
478 WGHW50 PHFO 140607 FFWHFO HIC007-140900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 805 PM HST MON MAR 13 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF KAUAI IN KAUAI COUNTY * UNTIL 1100 PM HST * AT 805 PM HST...RADAR SHOWED A LINE OF HEAVY SHOWERS MOVING OVER KAUAI FROM THE SOUTHEAST...MOVING NORTHWEST AT 20 MPH. IN ADDITION...HEAVY RAIN IN THE MOUNTAINS ABOVE HANALEI HAS ALREADY CAUSED RIVER LEVELS TO RISE RAPIDLY IN THE WAINIHA AND HANALEI RIVERS. THIS ADDITIONAL RAINFALL WILL LIKELY CAUSE THESE RIVERS TO REACH FLOOD STAGE. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KALAHEO...KOLOA...POIPU...LIHUE...WAILUA...KAPAA...ANAHOLA... MOLOAA...KILAUEA...KALIHIWAI...HANALEI...PRINCEVILLE...WAINIHA AND HAENA. MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS PRONE TO FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS. BE ALERT FOR LANDSLIDES! DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND... DON/T DROWN. REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 1100 PM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2183 15957 2182 15912 2230 15930 2231 15961 $$ BIRCHARD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 4:00 PM HST, 4 hours 5 minutes earlier.
Area forecast discussion, Mar 13, 4:00 PM HST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST MON MAR 13 2006 .SYNOPSIS...A WETTER PATTERN WITH A THREAT OF HEAVY RAINFALL BEGINNING TONIGHT AND LASTING THROUGH MOST OF THE WEEK. TRADE WINDS TO WEAKEN AND TURN SOUTHEAST LATER TONIGHT. && .DISCUSSION...SURFACE PRESSURES BEGAN DROPPING EARLIER THIS MORNING AND ARE NOW ONE TO TWO MILLIBARS LOWER THAN THEY WERE 24 HOURS AGO. THIS TREND SUPPORTS THE NOTION OF A DEEPENING SURFACE TROUGH TO THE WEST OF THE STATE MOVING OUR WAY. THE TROUGH IS EXPECTED TO BE REINFORCED BY LOW PRESSURE IMPULSES...OR TROUGHS...IN THE UPPER LEVELS AS THEY ALSO MOVE TOWARD THE ISLANDS. AS MENTIONED EARLIER THE FIRST IS EXPECTED TO PASS CLOSE TO THE ISLANDS TONIGHT. THIS WEAK ONE SHOULD BE FOLLOWED BY A SECOND DURING THE MIDDLE OF THIS WEEK AND A THIRD NEXT WEEKEND. ALSO THE APPROACHING SURFACE TROUGH SHOULD WEAKEN OUR TRADE WINDS AND TURN THEM MORE SOUTHEASTERLY. IT IS THIS DIRECTION THAT WOULD MAKE THE WINDWARD SIDE OF OAHU THE MOST VULNERABLE TO HEAVIER SHOWERS LATER TONIGHT. HOWEVER THE SOUTHEAST SIDE OF THE BIG ISLAND WILL LIKELY RECEIVE THEIR HEAVIEST RAINS UNTIL LATER IN THE WEEK WHEN THERE IS GREATER UPPER LEVEL ENHANCEMENT. SHORT TERM EASING IS EXPECTED AROUND FRIDAY BEFORE THE THE ARRIVAL OF THE THIRD UPPER TROUGH NEXT WEEKEND. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...ALL ISLANDS THRU THURSDAY. SMALL CRAFT ADVISORY...CANCELLED AT 4 PM TODAY. && MATSUDA
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 4:40 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 13, 9:28 PM HST | Special Marine Warning | HFO | 62 min | |
| Mar 13, 10:27 PM HST | Special Marine Warning | HFO | 63 min | |
| Mar 13, 10:30 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 14, 1:28 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 14, 4:25 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 14, 7:15 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 14, 8:19 AM HST | Marine Weather Statement | HFO | 10 hr |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.